Should i stop antibiotics if i get diarrhea?

8
Nola O'Keefe asked a question: Should i stop antibiotics if i get diarrhea?
Asked By: Nola O'Keefe
Date created: Mon, Feb 22, 2021 8:17 AM
Date updated: Wed, Dec 7, 2022 2:23 AM

Content

Top best answers to the question «Should i stop antibiotics if i get diarrhea»

If you have mild diarrhea, your symptoms likely will clear up within a few days after your antibiotic treatment ends. In some cases your doctor may advise you to stop your antibiotic therapy until your diarrhea subsides.

If you have mild diarrhea, your symptoms likely will clear up within a few days after your antibiotic treatment ends. In some cases, your doctor may advise you to stop your antibiotic therapy until your diarrhea subsides.

6 other answers

If your diarrhea condition is milder, your doctor may suggest that you stop taking your antibiotic until your diarrhea goes away. Your doctor could also prescribe a different antibiotic that has a...

In some cases your doctor may advise you to stop your antibiotic therapy until your diarrhea subsides. Treatment to fight harmful bacteria in C. difficile infection If you develop C. difficile infection, your doctor will likely stop whatever antibiotic you're currently taking, and might prescribe antibiotics specifically targeted to kill the bacteria causing your antibiotic-associated diarrhea.

Call your doctor right away and describe your symptoms. The most common antibiotics that cause diarrhea are cephalosporins, penicillins, and fluoroquinolones. Also talk to a doctor if your diarrhea doesn't go away after you stop taking antibiotics.

The good news is that, in most cases, diarrhea will clear up when the course of antibiotics is over and a regular diet is resumed. If it doesn't, your doctor may be able to prescribe treatment to get the bacteria in the digestive tract back in harmony. Verywell / Emily Roberts Antibiotics and Gut Flora

So, the bowel's natural ecological balance keeps them under control. This can change dramatically when a person begins treatment with an antibiotic. This is because antibiotics can kill large numbers of the bowel's normal bacteria, altering the delicate balance among the various species.

If you have more severe diarrhea due to a C. difficile infection, your doctor probably will stop your antibiotic treatment and prescribe an oral antimicrobial drug called vancomycin or fidaxomicin. If treatment fails to eradicate a C. difficile infection, your doctor may advise a fecal transplant. The procedure may sound disgusting.

Your Answer